Skip to Content

Depakote ER - I have been on this med for six months and I have trouble focusing. Is that normal?

Responses (2)

Rajive Goel 2 Apr 2012

The most common side effect while taking Depakote ER is drowsiness, in around 26% people who take this med, maybe you could have trouble focusing because of this effect.

However, if you feel its to bothersome, please do seek advice from the doc/pharmacist who prescribed the med to give you an alternate which would be more suitable to your system.

Take care, best wishes!

slattery 2 Apr 2012

Just like Rajive said, yes extreme drowsiness is what you may mostly notice using this drug. I've used it long-term though, and in fact, used alone without anything else I find that my focus and perception is excellent (putting aside the fact that a 1 1/2 hour daily nap probably helps out with THAT lol!).
The drug data doesn't cite your issue as being a side effect either; so do you think it's possible that you might have acquired a touch of ADHD, as it can tend to happen with bipolar disorder? THAT issue would cause a lack of focus. Or alternatively, the depakote IF coupled with another drug, might cause you to zone out a bit, depending on the dosage plus the other drug(s). Hope that you get to the bottom of this! Kathleen

masbit001525 3 Apr 2012

So what if I can't take a nap by the time I I get its and almost time for bed. And I dont have time for.a nap at work

slattery 3 Apr 2012

No, the point I was making was that it's probably easier for me to feel focused, as there is usually a correlation between ample rest and ability to focus. That might be an extenuating reason as to why I am not noticing any sort of lack of focus pertaining to consumption of depakote. Hope this clarifies the idea I was trying to communicate...

masbit001525 3 Apr 2012

When you go to sleep do you sleep way to much. Cause I cansleep 12 hours and wanna go back to bed 3 hours later.

slattery 3 Apr 2012

Oh gosh NO! Absolutely, I DID - for a period running 6 YEARS - when I combined this drug with ZYPREXA... which in my own estimation was a deadly, nasty, and WAY too powerful drug for me! Depakote in and of itself is already an extremely strong drug. I do take a long nap each afternoon... but when I go to bed @ about 11:00PM or midnight, I just sleep about 6 1/2 hours overnight. I am up with the birds singing, and can sustain my up and go until about 4:00PM - but that's when I crash again; and I DO need that sleep. Weirdly, if I don't get it, let the fatigue come and go, I then have a difficulty falling asleep at night - I am too mentally hyperactive.

masbit001525 4 Apr 2012

I take lamitical with it to. I take a bigger does at night.and it just sucks going to sleep at 9 and waking up at 11 or 12. Then still being tired

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions